MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-28
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned for analysis.The reported material deformation and the reported difficulty to position using a guide wire were able to be confirmed.The shaft was torn at the guide wire exit notch extending distally for a length of 4 mm.The reported failure to advance the device was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the mildly tortuous and mildly calcified left anterior descending artery.The 2.5 x 28 mm xience alpine stent delivery system (sds) met resistance with the guide wires being used in a buddy technique and would not cross the lesion resulting in flared stent struts.A new same size sds was used without any further issue to complete the case.No adverse patient effects or clinically significant delay in the procedure were reported.No additional information was provided.Returned device analysis revealed the guide wire exit notch was torn.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5984307
Report Number2024168-2016-06488
Device Sequence Number18851809
Product Code NIQ
UDI-Device Identifier08717648199196
UDI-Public(01)08717648199196(17)190107(10)5121761
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2019
Device Catalogue Number1125250-28
Device Lot Number5121761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2016
Initial Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight110